Ulam Stability of a Linear Difference Equation in Locally Convex Spaces


We obtain a characterization of Ulam stability for the linear difference equation with constant coefficients \(x_{n+p}=a_1x_{n+p-1}+\cdots +a_px_n\) in locally convex spaces. Moreover, for the first order linear difference equation we determine the best Ulam constant.

This is a preview of subscription content, access via your institution.


  1. 1.

    Anderson, D.R., Onitsuka, M.: Hyers–Ulam stability for a discrete time scale with two step sizes. Appl. Math. Comput. 344–345, 128–140 (2019)

    MathSciNet  MATH  Google Scholar 

  2. 2.

    Baias, A.R., Blaga, F., Popa, D.: Best Ulam constant for a linear difference equation. Carpatian J. Math. 35(1), 13–21 (2019)

    MathSciNet  MATH  Google Scholar 

  3. 3.

    Brillouët-Belluot, N., Brzdȩk, J., Ciepliński, K.: On Some Recent Developments in Ulam’s Type Stability, Abstract and Applied Analysis Volume 2012, Article ID 716936, 41p

  4. 4.

    Brzdȩk, J., Popa, D., Raşa, I., Xu, B.: Ulam Stability of Operators. Academic Press, Cambridge (2018)

    Google Scholar 

  5. 5.

    Brzdȩk, J., Wojcek, P.: On approximate solutions of some difference equation. Bull. Aust. Math. Soc. 95(3), 476–481 (2017)

    MathSciNet  Article  Google Scholar 

  6. 6.

    Brzdȩk, J., Popa, D., Xu, B.: The Hyers–Ulam stability of the nonlinear recurrence. J. Math. Anal. Appl. 335, 443–449 (2007)

    MathSciNet  Article  Google Scholar 

  7. 7.

    Brzdȩk, J., Popa, D., Xu, B.: Note on the nonstability of the nonlinear recurrence. Abh. Math. Sem. Univ. Hamburg 76, 183–189 (2006)

    MathSciNet  Article  Google Scholar 

  8. 8.

    Brzdȩk, J., Popa, D., Xu, B.: On nonstability of the linear recurrence of order one. J. Math. Anal. Appl. 367, 146–153 (2010)

    MathSciNet  Article  Google Scholar 

  9. 9.

    Hyers, D.H.: On the stability of the linear functional equations. In: Proc. Nat, Acad. Sci., USA, 27, pp. 222–224 (1941)

  10. 10.

    Jameson, G.J.O.: Convex series. Proc. Camb. Phil. Soc. 37–47, (1972)

  11. 11.

    Moslehian, M.S., Popa, D.: On the stability of the first-order linear recurrence in topological vector spaces. Nonlinear Anal. 73, 2792–2799 (2010)

    MathSciNet  Article  Google Scholar 

  12. 12.

    Onitsuka, M.: Influence of the stepsize on Hyers-Ulam stability of first order homogeneous linear difference equations. Int. J. Differ. Equ. 12(2), 281–302 (2017)

    MathSciNet  Google Scholar 

  13. 13.

    Polya, G., Szegö, G.: Aufgaben und Lehrsatze aus der Analysis I. Julius Springer, Berlin (1925)

    Google Scholar 

  14. 14.

    Popa, D.: Hyers–Ulam stability of the linear recurrence with constant coefficient. Adv. Differ. Equ.-NY, 101–107 (2005)

  15. 15.

    Popa, D.: Hyers–Ulam–Rassias stability of the linear recurrence. J. Math. Anal. Appl. 309, 591–597 (2005)

    MathSciNet  Article  Google Scholar 

  16. 16.

    Popa, D., Raşa, I.: Best constant in stability of some positive linear operators. Aequ. Math. 90, 719–726 (2016)

    MathSciNet  Article  Google Scholar 

  17. 17.

    Rudin, W.: Functional analysis. In: International Series in Pure and Applied Mathematics, 2nd ed. McGraw-Hill Inc., New York (1991)

  18. 18.

    Ulam, S.M.: Problems in Modern Mathematics. Wiley, New York (1964)

    Google Scholar 

Download references

Author information



Corresponding author

Correspondence to Dorian Popa.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Novac, A., Otrocol, D. & Popa, D. Ulam Stability of a Linear Difference Equation in Locally Convex Spaces. Results Math 76, 33 (2021). https://doi.org/10.1007/s00025-021-01344-2

Download citation

Mathematics Subject Classification

  • 39B82
  • 39A10
  • 39B72


  • Ulam stability
  • difference equations
  • best constant
  • locally convex spaces